im a 38 year old male
about a month ago my cardialagist put me on toprol-xl to treat my fast and irregular heartbeats also to lower my bloodpressure. This was all causing me have chestpains that would wake me up. The meds seem to be helping the fast and irregular heartbeats witch are right around 65-70 pm. Before the meds it would jump up to 120 to 140 just by standing up, so the toprol is helping in that department, but now when I check my bloodpressure its usually around 135-145/95-110 and before the meds it was usually around 150-165/90-95.
Should I be concerned about this right now or do I need to give the the toprol a little more time?
Toprol xl is also for the chest pains. I know it is one of the meds you need to take religously at the same time every day. Maybe some days you take it later and chest pains come thru while waiting for it to kick in???? I dont know but it worked great for me. I was already taking vasotec, and when I had my heart attack they added the toprol xl and between the 2 my pressures returned to before high blood pressure stage.
I know one I take is a beta blocker the other ace inhibitor. So I myself need both kinds to be adequate for my conditions.
However, if you were not having chest pains before and now you are, I think I would talk to the dr about that soon. But do make sure and take same time every day. It lasts for 24 hours and if you dont take again it can cause the chest pains you have to increase, cuz like I said it is also for the chest pains.
And yes as with most other meds it does take some time for ---full effect of the drug to kick in.
I have been taking it for about a month now. It is helping but I just dont understand why the bloodpressure is going up instead of down. I'll give it a couple of weeks more to see if the bloodpressure comes down maybe I just need a higher dose i'm now taking 50mg a day.